Advertisement

Acta Mathematica Hungarica

, Volume 159, Issue 1, pp 55–88 | Cite as

Completely distributive completions of posets

  • L. J. GonzálezEmail author
Article
  • 8 Downloads

Abstract

A \(\Delta_1\)-completion of a poset is a completion for which, simultaneously, every element is reachable as a join of meets and a meet of joins from the original poset. We focus our attention on \(\Delta_1\)-completions that can be obtained from polarities \(\langle\mathcal{F},\mathcal{I},\mathcal{R}\rangle\) where \(\mathcal{F}\) is a collection of upsets containing the principal upsets, \(\mathcal{I}\) is a collection of downsets containing the principal downsets of the original poset, and \(R\subseteq\mathcal{F}\times\mathcal{I}\) is the relation of nonempty intersection. These \(\Delta_1\)-completions are called \(\langle\mathcal{F},\mathcal{I}\rangle\)-completions, and they satisfy a compactness property. In this paper, we show that if a pair \(\langle\mathcal{F},\mathcal{I}\rangle\) satisfies a separating condition (similar to the Prime Filter Theorem for distributive lattices), then the \(\langle\mathcal{F},\mathcal{I}\rangle\)-completion of the original poset is a completely distributive algebraic lattice. Given a poset P and an algebraic closure system \(\mathcal{F}\) of upsets of P satisfying a distributivity condition, we show how to choose a collection of downsets \(\mathcal{I}\) of P such that the \(\langle\mathcal{F},\mathcal{I}\rangle\)-completion of P is a completely distributive algebraic lattice. Then, we study the extensions of additional operations on posets to their corresponding \(\langle\mathcal{F},\mathcal{I}\rangle\)-completions. Finally, we use the previous results to obtain adequate \(\langle\mathcal{F},\mathcal{I}\rangle\)-completions for the classes of Tarski algebras and Hilbert algebras, and for the classes of algebras that are canonically associated (in the sense of abstract algebraic logic) with some propositional logics.

Mathematics Subject Classification

06A06 06B23 06A15 06D10 03G25 

Key words and phrases

poset completion extension of maps complete distributivity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abbott, J.: Implicational algebras. Bull. Math. R. S. Roumaine 11, 3–23 (1967)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Abbott, J.: Semi-boolean algebra. Mat. Vesnik 4, 177–198 (1967)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Celani, S.: A note on homomorphisms of Hilbert algebras. Int. J. Math. Math. Sci. 29, 55–61 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Celani, S., Cabrer, L., Montangie, D.: Representation and duality for Hilbert algebras. Cent. Eur. J. Math. 7, 463–478 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Celani, S., González, L.: Notes on mildly distributive semilattices. Math. Slovaca 67, 1073–1084 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Celani, S., González, L.: A topological duality for mildly distributive meet-semilattices. Rev. Un. Mat. Argentina 59, 265–284 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Celani, S., Jansana, R.: On the free implicative semilattice extension of a Hilbert algebra. Math. Log. Q. 58, 188–207 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    I. Chajda, R. Halaš, and J. Kühr, Semilattice Structures, Research and Exposition in Mathematics, vol. 30, Heldermann Verlag (Lemgo, 2007)Google Scholar
  9. 9.
    Davey, B., Priestley, H.: Introduction to Lattices and Order. Cambridge University Press (2002)Google Scholar
  10. 10.
    David, E., Erné, M.: Ideal completion and Stone representation of ideal-distributive ordered sets. Topology Appl. 44, 95–113 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    A. Diego, Sur les algebrès de Hilbert, Collection de Logique Mathématique, Sér. A, vol. 21, Gauthier-Villars (Paris), E. Nauwelaerts (Louvain, 1966)Google Scholar
  12. 12.
    Dunn, J.M., Gehrke, M., Palmigiano, A.: Canonical extensions and relational completeness of some substructural logics. J. Symb. Log. 70, 713–740 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    M. Esteban, Duality Theory and Abstact Algebraic Logic, PhD thesis, Universitat de Barcelona (2013)Google Scholar
  14. 14.
    J. M. Font, Abstract Algebraic Logic – An Introductory Textbook, Studies in Logic, vol. 60, College Publications (London, 2016)Google Scholar
  15. 15.
    J. M. Font and R. Jansana, A General Algebraic Semantics for Sentential Logics, Lecture Notes in Logic, vol. 7, 2nd ed., ASL, Cambridge University Press (2009)Google Scholar
  16. 16.
    Font, J.M., Jansana, R., Pigozzi, D.: A survey of abstract algebraic logic. Studia Logica 74, 13–97 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Frink, O.: Ideals in partially ordered sets. Amer. Math. Monthly 61, 223–234 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Gehrke, M., Harding, J.: Bounded lattice expansions. J. Algebra 238, 345–371 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Gehrke, M., Jansana, R., Palmigiano, A.: Canonical extensions for congruential logics with the deduction theorem. Ann. Pure Appl. Logic 161, 1502–1519 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Gehrke, M., Jansana, R., Palmigiano, A.: \(\Delta _1\)-completions of a poset. Order 30, 39–64 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Gehrke, M., Jónsson, B.: Bounded distributive lattices with operators. Math. Japonicae 40, 207–215 (1994)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Gehrke, M., Jónsson, B.: Monotone bounded distributive lattice expansions. Math. Japonicae 52, 197–213 (2000)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Gehrke, M., Jónsson, B.: Bounded distributive lattice expansions. Math. Scand. 94, 13–45 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    González, L.J., Jansana, R.: A topological duality for posets. Algebra Universalis 76, 455–478 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    L. J. González, The free distributive semilattice extension of a poset, Order (2018).Google Scholar
  26. 26.
    González, L.J., Jansana, R.: A spectral-style duality for distributive posets. Order 35, 321–347 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    G. Grätzer, Lattice Theory: Foundation, Springer Science & Business Media (2011)Google Scholar
  28. 28.
    Hickman, R.: Mildly distributive semilattices. J. Aust. Math. Soc. 36, 287–315 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Jónsson, B., Tarski, A.: Boolean algebras with operators, Part I. Amer. J. Math. 73, 891–939 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Jónnson, B., Tarski, A.: Boolean algebras with operators, Part II. Amer. J. Math. 74, 127–162 (1952)MathSciNetCrossRefGoogle Scholar
  31. 31.
    MacNeille, H.M.: Partially ordered sets. Trans. Amer. Math. Soc. 42, 416–460 (1937)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Morton, W.: Canonical extensions of posets. Algebra Universalis 72, 167–200 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    H. Rasiowa, An Algebraic Approach to Non-Classical Logics, North-Holland (1974).Google Scholar
  34. 34.
    Tunnicliffe, W.R.: The completion of partially ordered set with respect to a polarization. Proc. Lond. Math. Soc. 28, 13–27 (1974)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Universidad Nacional de La Pampa, Facultad de Ciencias Exactas y NaturalesSanta RosaArgentina

Personalised recommendations